Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 12:16 AM EDT for Leon County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 12:16 AM EDT (04:16 UTC)
- Expired
- Aug 18, 2007, 12:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 180416
SVRTAE
FLC073-180445-
/O.NEW.KTAE.SV.W.0144.070818T0416Z-070818T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1216 AM EDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LEON COUNTY IN FLORIDA...
* UNTIL 1245 AM EDT
* AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PECK...OR ABOUT 12 MILES NORTHEAST OF TALLAHASSEE...AND MOVING
SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE BY 1225 AM EDT...
CAPITOLA BY 1240 AM EDT...
CHAIRES...PERKINS...CHAIRES CROSSROADS AND SAINT PETER BY 1245 AM
EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3055 8404 3058 8413 3047 8430 3038 8412
3048 8407
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 8:55 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 17, 8:55 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 PM EDT FRI AUG 17 2007 .UPDATE...MAIN FEATURES THIS EVENING ARE THE REMNANTS OF ERIN DRIFTING NORTH ACROSS WEST CENTRAL TX...A TUTT LOW DRIFTING WEST TOWARD THE EAST COAST OF FL...AND A SHORT WAVE TROUGH EXTENDING FROM WESTERN NEW ENGLAND TO THE MID-ATLANTIC REGION. THE SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM VA ACROSS THE SC PIEDMONT AND WESTWARD TO THE MO BOOTHEEL. A PRE-FRONTAL TROUGH REACHED FROM THE DELMARVA TO CENTRAL SC AND WESTWARD INTO CENTRAL AL. FL SEA BREEZE CONVECTION WAS ISOLATED AND SHORT-LIVED DURING THE LATE AFTERNOON/EARLY EVENING. THE BULK OF THE MORE SIGNIFICANT CONVECTION WAS OCCURRING ALONG/AHEAD OF THE SURFACE BOUNDARIES...AND MOVING TO THE SOUTH. WHILE MOST OF THE STRONG/SEVERE TSTMS HAVE STAYED JUST NORTH OF OUR CWFA. RADAR TRENDS SHOW THIS ACTIVITY TO PUSH INTO OUR AL/GA ZONES THIS EVENING...AND GRADUALLY DECREASE IN COVERAGE/INTENSITY BEFORE REACHING OUR FL ZONES LATER TONIGHT. WILL AMEND THE FIRST PERIOD FCST TO RAISE POPS FOR OUR AL/GA ZONES. && .MARINE...GENERALLY SOUTHERLY WINDS AROUND 5 KTS AND 1-2 FT SEAS PREVAIL. WINDS ARE PROGGED TO VEER AROUND TO A MORE NORTHWESTERLY DIRECTION OVERNIGHT. NO SIG CHANGES ASIDE FROM WINDS FOR THE EVENING UPDATE. && .AVIATION...ORGANIZED CONVECTION MOVING SOUTHWARD ACROSS CENTRAL GA AND AL WILL BRING CHANCES OF TSRA TO KABY AND KDHN DURING THE NEXT SEVERAL HOURS. ACTIVITY WILL GRADUALLY DIMINISH AFTER 02Z. SOME IFR VSBY IN FOG POSSIBLE AT INLAND TERMINALS 09Z-12Z SATURDAY WITH MORE CONVECTION POSSIBLE AFTER 18Z. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && JAMSKI/GOREE
Hazardous weather outlook, Aug 17, 5:18 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 AM EDT FRI AUG 17 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-181000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 518 AM EDT FRI AUG 17 2007 /418 AM CDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...MOST AREAS WILL BE DRY. HEAT INDICES WILL BE BETWEEN 102 AND 106 DEGREES TODAY. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF COLD...NON CAFFEINATED BEVERAGES...TAKE FREQUENT BREAKS...AND TRY TO GET INTO AN AIR CONDITIONED ENVIRONMENT FOR PART OF THE TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CONVECTIVE COVERAGE WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND AND UPCOMING WEEK, WHILE TEMPERATURES REMAIN ABOVE NORMAL. AFTERNOON HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE OVER THE WEEKEND. AS HURRICANE DEAN PASSES SOUTH OF THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Local storm report, Aug 17, 6:25 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NNE DAWSON 31.87N 84.40W
08/17/2007 E0.88 INCH TERRELL GA PUBLIC
NICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 49.
&&
JAMSKISpecial weather statement, Aug 17, 8:14 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 814 PM EDT FRI AUG 17 2007 GAZ120>122-180130- CLAY-QUITMAN-RANDOLPH- 814 PM EDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...QUITMAN AND RANDOLPH COUNTIES... * UNTIL 930 PM EDT AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST OF EUFAULA ALABAMA TO THE RANDOLPH COUNTY LINE NORTH OF CUTHBURT...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...RAINFALL RATES OF OVER 2 INCHES PER HOUR ARE POSSBILE OVER THE NEXT HOUR OR TWO OVER THIS THREE COUNTY AREA. THESE STORMS ARE CAPABLE OF PRODUCING LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. 11-GOREE
Special weather statement, Aug 17, 9:14 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EDT FRI AUG 17 2007 ALZ065>067-069-GAZ121-122-142-143-180215- CLAY-COFFEE-DALE-EARLY-HENRY-HOUSTON-MILLER-RANDOLPH- 814 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...COFFEE...DALE... EARLY...HENRY...HOUSTON...MILLER AND RANDOLPH COUNTIES... * UNTIL 915 PM CDT(1015 PM EDT) AT 913 PM EDT(813 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF FORT GAINES 15 MILES SOUTHEAST OF TROY...MOVING SOUTH AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE SOUTH INTO SOUTHEASTERN ALABAMA AND SOUTHWEST GEORGIA. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. 11-GOREE
Special weather statement, Aug 17, 10:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 PM EDT FRI AUG 17 2007 GAZ142-143-155-156-180315- DECATUR-EARLY-MILLER-SEMINOLE- 1031 PM EDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...EARLY...MILLER AND SEMINOLE COUNTIES... * UNTIL 1115 PM EDT AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF COLUMBIA TO 8 MILES SOUTHEAST OF COLQUITT...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BLAKELY TO 8 MILES SOUTHEAST OF COLQUITT... MOVING NORTH AT 5 MPH. THESE STORMS WILL BE NEAR... BLAKELY BY 1115 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Aug 17, 11:26 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1126 PM EDT FRI AUG 17 2007 FLZ016>018-GAZ156>159-180415- BROOKS-DECATUR-GADSDEN-GRADY-JEFFERSON-LEON-THOMAS- 1126 PM EDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...DECATUR... GADSDEN...GRADY...JEFFERSON...LEON AND THOMAS COUNTIES... * UNTIL 1215 AM EDT AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CHATTAHOOCHEE TO 8 MILES SOUTHWEST OF WHIGHAM TO BOSTON TO QUITMAN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF BAINBRIDGE TO 13 MILES SOUTHWEST OF CAIRO TO 10 MILES SOUTHEAST OF THOMASVILLE TO QUITMAN...MOVING SOUTHWEST AT 25 MPH. THESE STORMS WILL BE NEAR... QUINCY BY 1155 PM EDT. MONTICELLO BY MIDNIGHT EDT. TALLAHASSEE BY 1215 AM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.